Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 27, NWS Las Vegas, NV

June 11, 20134 counties in Nevada

NWS Las Vegas, NV issued this wind advisory at Jun 11, 2013, 8:56 PM PDT for 4 counties in Nevada. It took effect at Jun 12, 2013, 12:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2013, 8:56 PM PDT (03:56 UTC)
In effect from
Jun 12, 2013, 12:00 PM PDT
Expired
Jun 12, 2013, 6:58 PM PDT
In force
7 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 3.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5835 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS75 KVEF 120356
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
856 PM PDT TUE JUN 11 2013

...GUSTY SOUTHWEST WINDS WEDNESDAY ACROSS PARTS OF SOUTHERN NEVADA...

.AN AREA OF LOW PRESSURE WILL LEAD TO A PERIOD OF GUSTY SOUTHWEST
WINDS ACROSS PARTS OF NYE...WESTERN CLARK AND LINCOLN COUNTIES
WEDNESDAY. WIND GUSTS IN EXCESS OF 40 MPH MAY CREATE AREAS OF
BLOWING DUST.

NVZ014-015-017>019-121200-
/O.NEW.KVEF.WI.Y.0027.130612T1900Z-130613T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK
856 PM PDT TUE JUN 11 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHERN AND CENTRAL NYE COUNTY...WESTERN CLARK
COUNTY...INCLUDING THE SPRING MOUNTAINS AND LINCOLN COUNTY...WHICH
IS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY.

* WINDS: SOUTHWEST 25 TO 35 WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON...PEAK DURING THE
  AFTERNOON AND EARLY EVENING...BEFORE DECREASING BY 9 PM PDT.

* LOCATIONS: PAHRUMP...AMARGOSA VALLEY...INDIAN SPRING...NEVADA
  NATIONAL SECURITY SITE...RACHEL...SPRING MOUNTAINS AND RED ROCK
  CANYON.

* IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND
  ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAYS 95 AND 375.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
855 
WWUS75 KVEF 121108
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
408 AM PDT WED JUN 12 2013

.AN AREA OF LOW PRESSURE WILL LEAD TO A PERIOD OF GUSTY SOUTHWEST
WINDS ACROSS PARTS OF NYE...WESTERN CLARK AND LINCOLN COUNTIES THIS
AFTERNOON AND EVENING. WIND GUSTS IN EXCESS OF 40 MPH MAY CREATE
AREAS OF BLOWING DUST.

NVZ014-015-017>019-121930-
/O.CON.KVEF.WI.Y.0027.130612T1900Z-130613T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK
408 AM PDT WED JUN 12 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR SOUTHERN AND CENTRAL NYE COUNTY...WESTERN CLARK
COUNTY...THE SPRING MOUNTAINS AND LINCOLN COUNTY.

* WINDS: SOUTHWEST 25 TO 35 WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON...PEAK DURING 
  THE AFTERNOON AND EARLY EVENING...BEFORE DECREASING BY 9 PM 
  PDT. 

* LOCATIONS: PAHRUMP...AMARGOSA VALLEY...INDIAN SPRING...NEVADA 
  NATIONAL SECURITY SITE...RACHEL...SPRING MOUNTAINS AND RED 
  ROCK CANYON.

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE
  STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS
  COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR
  BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG HIGHWAYS 95 AND 375. USE EXTRA
CAUTION.

&&

$$

JA
335 
WWUS75 KVEF 121924
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1224 PM PDT WED JUN 12 2013

.AN AREA OF LOW PRESSURE WILL LEAD TO A PERIOD OF GUSTY SOUTHWEST
WINDS ACROSS PARTS OF NYE...WESTERN CLARK AND LINCOLN COUNTIES THIS
AFTERNOON AND EVENING. WIND GUSTS IN EXCESS OF 40 MPH MAY CREATE
AREAS OF BLOWING DUST.

NVZ014-015-017>019-130345-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-130613T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK
1224 PM PDT WED JUN 12 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
PORTIONS OF SOUTHERN NEVADA.

* WINDS: SOUTHWEST 25 TO 35 WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON...PEAK DURING
  THE AFTERNOON AND EARLY EVENING...BEFORE DECREASING BY 9 PM PDT.

* LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK...PAHRUMP...
  INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...CALIENTE... 
  PIOCHE...PANACA...HIKO...ALAMO...RACHEL...BEATTY... 
  GOLDFIELD...SILVER PEAK...DYER 

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
  TO BESTRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER 
  DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN 
  BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG HIGHWAYS 95 AND 375. USE EXTRA
CAUTION.

&&

$$

STACHELSKI
165 
WWUS75 KVEF 130158
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
658 PM PDT WED JUN 12 2013

NVZ014-015-017>019-130300-
/O.CAN.KVEF.WI.Y.0027.000000T0000Z-130613T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-
658 PM PDT WED JUN 12 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

WIDESPREAD SOUTHWEST WIND GUSTS IN EXCESS OF 40 MPH NEVER DID
MATERIALIZE ACROSS PORTIONS OF LINCOLN...NYE AND WESTERN CLARK
COUNTIES DURING THE AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 11, 3:52 PM PDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 11, 3:52 PM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 PM PDT TUE JUN 11 2013

.SYNOPSIS...DRY SOUTHWEST FLOW WILL CONTINUE ACROSS THE AREA THROUGH
THIS WEEKEND. GUSTY SOUTHWEST WINDS ARE EXPECTED WEDNESDAY AND AGAIN
ON THURSDAY ESPECIALLY IN THE AFTERNOON AND EVENING HOURS AHEAD OF
AN AREA OF LOW PRESSURE SLATED TO MOVE ACROSS THE PACIFIC NORTHWEST.
THE STRONGEST WINDS ARE EXPECTED TO BE ON THURSDAY ESPECIALLY ACROSS
THE HIGHER ELEVATIONS AND BELOW CANYON OPENINGS. HIGH TEMPERATURES
ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE WEEKEND - THOUGH
WILL DROP SEVERAL DEGREES FROM WEDNESDAY TO FRIDAY BEFORE REBOUNDING
SLIGHTLY OVER THE WEEKEND.
&&

.SHORT TERM...TWO PLUMES OF MOISTURE WERE STREAMING IN FROM THE
PACIFIC AHEAD OF AN AREA OF LOW PRESSURE THAT WAS STARTING TO CROSS
THE COAST OF BRITISH COLUMBIA. BOTH OF THESE PLUMES WERE LOCATED
NEAR A JET STREAK THAT WAS LOCATED OVER THE SOUTHERN HALF OF
CALIFORNIA. THE NORTHERN PLUME OF MOISTURE HAS TOUCHED OFF A FEW
SHOWERS ACROSS NORTHERN PORTIONS OF ESMERALDA COUNTY PER WHAT CAN BE
SEEN OFF THE RENO WSR-88D. HOWEVER, THIS BAND OF MOISTURE SHOULD
REMAIN FAR ENOUGH TO THE NORTH TO NOT BOTHER THE REMAINDER OF THE
AREA. BASED ON THE LATEST RADAR TRENDS, I HAVE LEFT IN A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS FOR NORTHERN ESMERALDA COUNTY
FOR THIS EVENING. THE SOUTHERN BATCH OF MOISTURE IS WHAT WILL IMPACT
THE MOJAVE DESERT TONIGHT AS IT MOVES ACROSS. THIS WILL RESULT IN
PARTLY TO MOSTLY CLOUDY CONDITIONS FOR TONIGHT AND WEDNESDAY
MORNING. BASED ON BOTH THE GFS AND ECMWF 250 MB RELATIVE HUMIDITY
THIS IS SHOWN TO BE A QUITE A LAYER OF MOISTURE. THIS BATCH IS
EXPECTED TO SHIFT EAST WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON
AND AS A RESULT WEDNESDAY SHOULD END UP WITH A DECENT AMOUNT OF
SUNSHINE ACROSS MOST OF THE AREA WITH THE POSSIBLE EXCEPTION OF
MOHAVE COUNTY WHICH WILL BE THE LAST SPOT FOR THIS BATCH TO EXIT.
LOWS TONIGHT SHOULD BE CLOSE TO WHAT WE SAW THIS MORNING WHILE HIGHS
ON WEDNESDAY SHOULD BE THE WARMEST OF THE FORECAST PERIOD AS
SOUTHWEST WINDS PICK UP IN THE AFTERNOON AND HELP TO MIX THE
ATMOSPHERE NICELY. THIS COMBINED WITH RISING HEIGHTS AND NEARLY 5
DEGREES C OF WARMING IN THE LOWER LEVELS SHOULD BE ENOUGH TO PUSH
HIGH TEMPS TO 6-8 DEGREES ABOVE NORMAL.

THE MAIN ISSUE WEDNESDAY AND ESPECIALLY ON THURSDAY WILL BE FOR
GUSTY SOUTHWEST WINDS ESPECIALLY IN THE AFTERNOON AND EVENING HOURS
BOTH DAYS AS THE AREA OF LOW PRESSURE IN THE PAC NW MOVES THROUGH
AND STARTS TO DIG FURTHER SOUTH. BOTH THE GFS AND ECMWF SHOW 25-35
KT WINDS AT 700 MB ON WEDNESDAY AND AGAIN ON THURSDAY WITH SOUNDINGS
SHOWING A NICE ALIGNMENT OF THE WINDFIELDS WITH HEIGHT WHICH WILL
HELP TO MIX THE STRONGER WINDS ALOFT TO THE SURFACE. AT THIS TIME
THE LATEST HIGH RESOLUTION 4 KM ARW AND NMM MODELS SHOW THAT WINDS
WILL BE SLIGHTLY HIGHER ON THURSDAY ESPECIALLY OVER THE EASTERN
SLOPES OF THE SOUTHERN SIERRA NEVADA. AT THIS TIME, IT APPEARS MOST
LOCATIONS WILL SEE VALUES OR THE DURATION FALL JUST SHORT OF WIND
ADVISORY CRITERIA ESPECIALLY IN LINCOLN AS WELL AS NORTHERN AND
CENTRAL MOHAVE COUNTY. ALTHOUGH ALONG THE CREST OF THE SOUTHERN
SIERRA AS WELL AS IN THE EASTERN SLOPES AND IN THE WHITE MOUNTAINS
WINDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA, OUTDOOR
ENTHUSIASTS WILL WANT TO BE AWARE OF THE POTENTIAL FOR GUSTS OVER
45-50 MPH ESPECIALLY ON THURSDAY AFTERNOON AND EVENING ON EXPOSED
RIDGETOPS. TEMPS ON THURSDAY SHOULD DROP A FEW DEGREES AS HEIGHTS
LOWER AND TEMPS ALOFT COOL.

FOR FRIDAY WINDS SHOULD NOT BE AS STRONG AS THE JET STREAK MOVES OFF
TO THE EAST WHICH WILL RESULT IN WEAKER WINDS ALOFT. TEMPS SHOULD
DROP A FEW MORE DEGREES AS THE TROUGH AXIS STARTS TO SWING THROUGH.
THIS MAY BE JUST ENOUGH TO END THIS STRETCH OF TRIPLE DIGITS IN LAS
VEGAS WHICH IS CURRENTLY ON DAY 10.

.LONG TERM...SATURDAY THROUGH TUESDAY...THE INHERITED FORECAST
CAPTURED ALL THE IMPORTANT TRENDS DURING THE LONG TERM AND LITTLE
ADJUSTMENT WAS NECESSARY. THIS IS A DRY...BREEZY WEATHER PATTERN FOR
THE FORECAST AREA WITH THE OVERALL IMPACTS RELATED TO WIND ISSUES.
CURRENTLY...WIND SPEEDS LOOK SUB ADVISORY BUT THIS COULD CHANGE
ESPECIALLY EARLY NEXT WEEK AS MODELS HAVE THE LOW MOVING INLAND.

TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE SEASONAL AVERAGES BUT
WELL BELOW RECORD OR EXCESSIVE HEAT ADVISORY LEVELS OVER THE WEEKEND
AND INTO EARLY NEXT WEEK.
&&

.AVIATION...FOR MCCARRAN...WINDS FROM THE SOUTHEAST AROUND 8KTS
THROUGH 23Z WITH OCCASIONAL GUSTS UP TO 16KTS BECOMING SOUTH THEN
SOUTHWEST LATE THIS AFTERNOON AND INTO THE EVENING. THERE COULD BE
GUSTS AS HIGH AS 20KTS AT TIMES THIS EVENING. SKC-BKN CLOUDS AOA 20K
FEET AT TIMES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHWEST WINDS 10-20KTS WITH GUSTS 20-30KTS
ACROSS PORTIONS OF ESMERALDA...NYE...INYO...AND WESTERN SAN
BERNARDINO COUNTIES THIS AFTERNOON. SCT-BKN CLOUDS AOA 25K FEET.
ISOLATED SHRA/TSRA ARE POSSIBLE IN WESTERN AND NORTHERN ESMERALDA
COUNTY THROUGH EARLY THIS EVENING WITH CLOUD BASES AS LOW AS 6K-10K
FEET.
&&

.FIRE WEATHER...SOUTHWEST WINDS ARE EXPECTED TO INCREASE IN THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY AND ESPECIALLY ON THURSDAY
ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. THE HIGHEST WINDS
ARE EXPECTED TO BE ACROSS THE HIGHER ELEVATIONS AS WELL AS BELOW
CANYON OPENINGS ESPECIALLY IN LINCOLN...CLARK...MOHAVE AND CENTRAL
NYE COUNTIES WHERE A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS
OF THESE COUNTIES DUE TO THE COMBINATION OF GUSTY WINDS AND LOW
RELATIVE HUMIDITY VALUES. THE HIGHEST WINDS ARE EXPECTED TO BE ON
THURSDAY. ALTHOUGH GUSTY WINDS ARE EXPECTED BOTH DAYS ACROSS
SOUTHERN PORTIONS OF THE INYO NATIONAL FOREST AND THE OWENS VALLEY -
RELATIVE HUMIDITY VALUES ARE ONLY EXPECTED TO DROP TO OR BELOW 15
PERCENT ON THURSDAY. WHILE THE LATEST MODELS SHOW THE STRONGEST
WINDS TAKING PLACE IN THIS AREA ON THURSDAY AFTERNOON AND EVENING
THERE IS SOME UNCERTAINTY AS TO HOW LONG THE DURATION THE STRONGEST
WINDS WILL BE. HOWEVER - GIVEN THIS IS A BIT LATE IN THE SEASON TO
SEE WINDS THIS HIGH IN THIS AREA OVER SUCH A WIDESPREAD AREA - I
HAVE DECIDED TO TAKE THIS AND THE NUMBER OF PEOPLE AROUND IN THE
HIGHER ELEVATIONS FOR THIS TIME OF THE YEAR INTO ACCOUNT AND ISSUE A
FIRE WEATHER WATCH.
&&

.CLIMATE...THE AVERAGE TEMPERATURE FOR THE FIRST 10 DAYS OF JUNE IN
LAS VEGAS WAS 92.2 DEGREES WHICH MADE THIS 10 DAY PERIOD THE WARMEST
EVER. THE PREVIOUS RECORD WAS 91.0 DEGREES IN 2003.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM NOON WEDNESDAY TO 9 PM PDT THURSDAY FOR
     NVZ461>464.
AZ...RED FLAG WARNING FROM NOON WEDNESDAY TO 9 PM MST THURSDAY FOR
     AZZ102.
CA...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR CAZ226.
&&

STACHELSKI/SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jun 11, 3:00 PM PDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT TUE JUN 11 2013

AZZ001-003-NVZ014-015-017>019-121300-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
300 PM PDT TUE JUN 11 2013 /300 PM MST TUE JUN 11 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SOUTHWEST WINDS OF 35 TO 40 MPH CAN BE EXPECTED EACH
AFTERNOON AND EVENING WEDNESDAY AND THURSDAY ACROSS SOUTH CENTRAL
NEVADA AND NORTHWEST ARIZONA. THESE WILL COMBINE WITH LOW RELATIVE
HUMIDITY AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A
RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTHERN NEVADA AND
NORTHWEST ARIZONA FROM NOON WEDNESDAY THROUGH 9 PM THURSDAY EVENING.
DRY AND BREEZY CONDITIONS WILL PERSIST OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-036-CAZ522>527-NVZ016-020>022-121300-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
300 PM PDT TUE JUN 11 2013 /300 PM MST TUE JUN 11 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>521-121300-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
300 PM PDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SOUTHWEST WINDS OF 35 TO 50 MPH CAN BE EXPECTED THURSDAY
AFTERNOON AND EVENING ACROSS THE EASTERN SLOPES OF THE SOUTHERN
SIERRA NEVADA...THE OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO
COUNTY. THESE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY
AND DRY FUELS TO CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA FROM 1 PM THROUGH 9 PM
THURSDAY EVENING. DRY AND BREEZY CONDITIONS WILL PERSIST OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

STACHELSKI

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.